Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Problems with tooth and gums
Oct 4, 2005

Hi. I am hiv+ for 10 years. Am 30 years female, had up and downs with my hiv, today my vl is lower then 25 copies and cd4 around 800 (and that is after getting stevens johns ). Any way- for the past 5 years my toothand gums became impossible. have infections all the time,my tooth are actually crumbled and breaken,for every hole it become a root problem in which a crown need to be done. i need to go thru a surgery at gums every few month.needles to say these costs are extremely high, i have excellent dr. but thee is a limit for what he can do also. the enamel is getting lower and lower and i am so scared my from tooth will be broken also. my dr. putting some kind of paste of the tooth to try keep them stronger but it doesn't seems to help. is it cause if the virus or meds? what can be doe to impprove tooth situation? can q10 can help? what else? please help me as i am frusrated of the thought that i will eventually looked like someone with no tooth.

Response from Dr. Henry

If your general dental hygiene (gum care, no smoking) and nutrition is OK then it may be tough to easily fix your dental problems. You don't mention which HIV meds you are on. None of the usual drugs clearly has been linked to a high rate of dental disease (HIV/AIDS has been linked but often will get better if on effective treatment like you describe for yourself). If there is some level of infection present then use of an antibiotic mouth wash (such as Peridex) or antibiotics may help (with input from a dentist). KH



Previous
Numbness/Pain
Next
What's new with the GH and lipo and more?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement